# SDR AUS20011158

- Difficulty date: October 30, 2001
- Submitted: December 4, 2001
- Operation: General aviation
- Make and model: Mooney M20C
- Engine: Lyc O360A1D
- Propeller: Mcauly 2D34C53
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S4LN200
- Condition: Faulty
- Location: Magneto/Distribu
- Component: Magneto/Distribu, Lyc, O360A1D
- Stage of operation: IN
- Nature of condition: O, E, R
- Precautionary procedure: K

## Discrepancy

(AUS) MAGNETOS INTERMITTENT IN OP. INSP FOU NDFOLLOWING FAULTS ON BOTH UNITS:-1. CAPACITORS FOUND TO LEAKING ELECT.LY.2. SPUR GEAR FOUND TO BE OF NYLON TYPE WHICH HAS BEEN  OBSOLETE FOR MANY YRS&REQD AS PER BENDIX MASTER MANUAL TO BE REPL. 3. DISTRIBUTOR BLOCK CONTAMINATED WITH FOREIGN MATERIAL &CRACKS WERE FOUND RADIATING OUT FROM THE ELECTRODES&  THERE EVIDENCE OF TRACKING ALONG THESE CRACKS4. INTERNAL TIMING FOUND TO BE SET AT 6 DEGS MOST LIKELY DUE TO CAM  FOLLOWER WEAR ON CONTACTS AS CONTACT  GAPAT 0.1778MM (0.007IN).THESE VALUES COMPARED TOACCEPTABLE LIMITS OF 10 DEGS +/-2 DEGS&CONTACT GAPOF APPROX 0.4064MM (0. 016IN) SUGGESTS THAT THESE MAGNETOS HAVE NOT BEEN REMVD FOR SOME TIME.01115830-
